Tornadoes · United States · Wisconsin · 2021

EF1 tornado, Coloma, Wisconsin, August 8, 2021

This EF1 tornado ran 3.5 miles across Waushara County on August 8, 2021, touching down at 3:52 PM CDT and reaching 350 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
August 8, 2021
Touchdown
3:52 PM CDT (20:52 UTC)
Lifted
3:58 PM CDT (20:58 UTC)
On the ground
6 minutes
Path length
3.5 miles (5.6 km)
Path width
350 yards (320 m)
Deaths
0
Injuries
0
County
Waushara County
Touchdown point
43.983, -89.554
Lift-off point
44.032, -89.541
Record number
2108081452-01

The damage survey

29 damage points were recorded along this path by NWS GRB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

  • Tree trunk snapped... Rotted at base
  • Trunk snapped... Tree somewhat hollowed
  • Tree uprooted, near lake, so more saturated
  • Drone footage showed snapped trees. Ending path here.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

Thunderstorms developed during the late afternoon and early evening hours north of a warm front across central and east-central Wisconsin. The strongest storms produced wind damage and a tornado.

A tornado formed at 3:52 pm CDT in Pleasant Lake in Waushara County and continued north northeast before dissipating at 3:58 pm CDT just west of Coloma. The tornado produced damage to trees (DI 28, DOD 2,3,4) and houses (DI 2, DOD 4). Total path length is estimated to be 3.48 miles long, with a width of 350 yards. Peak wind estimated to be 90 to 95 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.

The county was under a severe thunderstorm watch, issued at 19:00 UTC and running to 23:55 UTC.

Issued (UTC)ExpiredProductOffice
10:03 UTC12:00 UTCFlood AdvisoryGRB
19:00 UTC23:55 UTCSevere Thunderstorm WatchGRB
20:54 UTC21:45 UTCSevere Thunderstorm WarningGRB
21:16 UTC21:45 UTCSevere Thunderstorm WarningGRB
21:30 UTC22:17 UTCSevere Thunderstorm WarningGRB
21:46 UTC22:15 UTCSevere Thunderstorm WarningGRB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the tornado touched down at Aug 8, 2:37 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 8, 2:37 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
237 PM CDT Sun Aug 8 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 236 PM CDT Sun Aug 8 2021

Rain pushed through the region this morning, leaving behind drier
conditions and partly clearing skies. Instability along the front
has steadily risen this morning and afternoon, reaching up to
2000-2500 J/kg for portions of the area. As of 2PM, convection
associated with the incoming shortwave was visible on satellite
and radar.

As we continue through the afternoon and into the evening, the
shortwave will continue to work its way northeastwards towards the
front along central to east-central Wisconsin. Instability will
remain fairly strong, prompting the chance for severe weather
today. Shear values will be modest, around 20-30 knots, which will
likely be enough to prompt a few multicellular clusters for the
region. Damaging winds will likely be the main concern, followed
by hail. Convection will likely become surface based during the
afternoon, with LCL heights low enough to possibly allow for a
tornado or two, but with the lower shear values this will likely
not be the focus of severe weather. After the soaking rains last
night, flooding will also be major concern if convection
effectively capitalizes on the ample moisture still present in the
region, thus the flood watch has been continued through the early
overnight hours. One thing that will help with the flood concern
today is the more progressive nature of the storms, as there is
not nearly as much of a signal that storms will train over an area
nor stagnate as they cross the area.

Given the speed of the storms today, one challenge for the
forecast will be the northern extent of any strong to severe
storms, as the front will likely not shift much overnight and
surface heating will play a large part in the overall threat.
Overall however, expect storms to diminish in strength over the
course of the evening, and as they get to the far north. Some
rumbles of thunder and storms will still likely make it to the
far north however.

As we get overnight, any remaining storms will weaken considerably
by around midnight, but a few showers could continue. Mist and fog
will develop in areas that received rain, with limited visibility
in a good portion of the area. Lows tonight likely won't fall
much, remaining in the middle to upper 60s.

A surface wave will bring additional showers and isolated
thunderstorms Monday as the upper low moves across Southern
Wisconsin. Rainfall and coverage will be considerably more modest
than what we had last night and are expecting this afternoon and
evening.

.LONG TERM...Monday Night Through Sunday
Issued at 236 PM CDT Sun Aug 8 2021

Active weather is expected through much of the upcoming work week;
with a couple periods of potential severe weather, followed by a
period of dry weather for the end of the week.

Showers will be ending Monday evening as a short-wave trough
shifts east of the region. Dry conditions should prevail for the
overnight period, and into Tuesday morning.

A frontal system is expected to impact the forecast area Tuesday
afternoon and night. A warm front will approach our southern
counties during the afternoon, followed by a cold frontal passage
Tuesday night. With steep mid-level lapse rates (7-8 C/km), strong
instability (CAPE 2000-3000 j/kg), deep layer shear of 25-40 kts
and dynamic forcing from a weak short-wave trough and RRQ of an
upper level jet, conditions are favorable for strong to severe
storms. SPC has outlooked the entire forecast area in a Slight
Risk of severe thunderstorms, and this looks good.

A lull in the precipitation may occur late Tuesday night into
Wednesday night, but another cold frontal passage will bring a
chance of thunderstorms to the region on Thursday. There are
timing concerns, as the GFS brings the front through earlier than
the ECMWF. If the slower ECMWF is correct, and the front comes
through during peak heating, severe thunderstorms will be possible
Thursday afternoon.

Cooler and mainly dry weather will arrive late Thursday night
into Friday, as Canadian high pressure moves into the western
Great Lakes region. As the high shifts southeast over the weekend,
developing southwest winds will bring warmer air back to the
region.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1256 PM CDT Sun Aug 8 2021

Unsettled weather continues today, with IFR to MVFR
CIGs across most of the area through the early afternoon. As we
approach the evening, showers and thunderstorms are expected to
build into the area, but will be less long lived than last night.
Expect a period of thunder to pass through all TAF sites,
diminishing overnight. Although some scattered showers may remain
in the area overnight, the main concern will be developing fog and
IFR to LIFR CIGs in areas that received rainfall for a period in
the early morning. Any fog will dissipate rapidly in the morning,
but cloud decks will likely remain at least MVFR through the end
of the TAF period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 AM CDT Monday for WIZ030-031-035>040-
045-048>050.
&&

SHORT TERM.....Uhlmann
LONG TERM......Kieckbusch
AVIATION.......Uhlmann
Hazardous weather outlook, Aug 8, 2:37 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
237 PM CDT Sun Aug 8 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
237 PM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Severe thunderstorms with damaging winds, hail and an isolated
tornado are possible across much of central, northeast and east
central Wisconsin into the evening. The threat of severe storms
should persist through about 10 pm.

A Flash Flood Watch is in effect roughly south of highway 29 through
1 am Monday as periods of thunderstorms bring a threat of
additional heavy rainfall to the area.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms will also be possible at times Monday through
Thursday evening as a series of upper-level disturbances and cold
fronts move through the region and interact with an unstable and
moist air mass. Some of the thunderstorms Tuesday afternoon into
Tuesday night may become strong or severe with hail, gusty winds
and torrential downpours all possible. If storms repeatedly move
over the same area, localized flooding will also be possible.
It is too early to discern the severe risk with thunderstorms
Thursday into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through this evening.

LMZ521-522-541>543-091945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
237 PM CDT Sun Aug 8 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

A Small Craft Advisory has been posted on Lake Michigan from
Sheboygan to Sturgeon Bay through this evening. South winds
gusting to 25 knots and waves building to 3 to 5 feet can be
expected.

Thunderstorms are anticipated through this evening. The strongest
storms will bring a threat of high winds, torrential rainfall and
hail, and will be hazardous for boaters.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Thunderstorms chances will continue from Monday through Thursday
evening. Any storms could pose a hazard to mariners. Strong to
severe storms are again possible Tuesday afternoon and evening.
It is too early to determine the strength of storms Thursday into
Thursday night.

Uhlmann/Kieckbusch

In the hours before

Local storm report, Aug 8, 11:43 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1143 AM CDT SUN AUG 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     HEAVY RAIN       OSHKOSH                 44.01N 88.55W
08/08/2021  E5.20 INCH       WINNEBAGO          WI   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0800 AM     HEAVY RAIN       2 S COLOMA              44.00N 89.51W
08/08/2021  M3.90 INCH       WAUSHARA           WI   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0855 AM     HEAVY RAIN       WAUTOMA                 44.06N 89.28W
08/08/2021  E5.00 INCH       WAUSHARA           WI   PUBLIC

            REPORT VIA SOCIAL MEDIA.

1123 AM     HEAVY RAIN       1 SSW SHAWANO           44.77N 88.60W
08/08/2021  M3.82 INCH       SHAWANO            WI   PUBLIC

0946 AM     HEAVY RAIN       7 ESE KNOWLTON          44.69N 89.55W
08/08/2021  M2.42 INCH       MARATHON           WI   TRAINED SPOTTER

0700 AM     HEAVY RAIN       3 ENE ONEIDA            44.51N 88.12W
08/08/2021  M3.65 INCH       BROWN              WI   OFFICIAL NWS OBS

0700 AM     HEAVY RAIN       3 W GREEN BAY           44.51N 88.06W
08/08/2021  E4.45 INCH       BROWN              WI   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0948 AM     HEAVY RAIN       4 WSW DE PERE           44.43N 88.12W
08/08/2021  M2.50 INCH       BROWN              WI   BROADCAST MEDIA

&&
Special weather statement, Aug 8, 3:13 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
313 PM CDT Sun Aug 8 2021

WIZ030-035-036-045-082130-
Wood WI-Waushara WI-Marathon WI-Portage WI-
313 PM CDT Sun Aug 8 2021

...Strong thunderstorms will impact portions of Wood, southwestern
Portage, southwestern Marathon and Waushara Counties through 430 PM
CDT...

At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shortville to 10 miles southwest of
Babcock to near Dellwood to 9 miles southwest of Westfield. Movement
was north at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wisconsin Rapids, Wautoma, Marshfield, Abbotsford, Redgranite,
Spencer, Pittsville, Plainfield, Napowan Scout Camp and Babcock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Wisconsin.

&&

LAT...LON 4503 9031 4503 9020 4506 9020 4506 9019
      4469 9002 4449 8976 4413 8903 4398 8914
      4398 8960 4425 8960 4425 9032
TIME...MOT...LOC 2012Z 201DEG 20KT 4456 9048 4420 9030 4398 9001 4380
8964

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kieckbusch

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Green Bay/Straub, WI (KGRB), 12:00Z

8.9 hours before the tornado, 127 km from the path. August 8, 2021.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 445 joules per kilogram, CIN -23, lifted condensation level 568 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-08-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 108 square meters per square second, 0 to 6 km bulk shear 18 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
445 J/kg
Mixed-layer CIN
-23 J/kg
Surface CAPE
172 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
18 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Green Bay/Straub, WI (KGRB), 00:00Z

3.1 hours after it, 127 km from the path. August 9, 2021.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 112 joules per kilogram, CIN -68, lifted condensation level 1106 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-08-09The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 36 square meters per square second, 0 to 6 km bulk shear 30 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-68 J/kg
Surface CAPE
538 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
30 kt
0-1 km bulk shear
26 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

The surface observations

Wautoma (Y50), 20 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
18:55 UTC170° 8 kt1009.1
18:56 UTC8274150° 8 kt1009.1
19:00 UTC140° 9 kt1009.1
19:05 UTC150° 9 kt1008.8
19:09 UTC82.473.4160° 10 kt1008.8
19:10 UTC150° 10 kt1008.8
19:15 UTC140° 8 kt1008.5
19:20 UTC170° 8 kt1008.5
19:25 UTC150° 9 kt1008.5
19:30 UTC150° 8 kt1008.5
19:35 UTC160° 11 kt1008.1
19:40 UTC140° 10 kt1008.1
19:45 UTC160° 8 kt1008.1
19:50 UTC160° 9 kt1007.8
19:55 UTC150° 8 kt1007.8
19:56 UTC8373150° 9 kt1007.8
20:00 UTC150° 8 kt1007.8
20:05 UTC150° 5 kt1007.8
20:10 UTC140° 7 kt1007.8
20:15 UTC140° 7 kt1007.5
20:20 UTC150° 7 kt1007.1
20:25 UTC140° 9 kt1006.8
20:30 UTC120° 5 kt1007.1
20:35 UTC120° 7 kt1007.1
20:40 UTC110° 5 kt1006.8
20:45 UTC100° 5 kt1006.8
20:49 UTC80.673.4120° 5 kt1007.1VCTS
20:50 UTC130° 5 kt1007.1
20:55 UTC120° 4 kt1007.1
20:56 UTC8174120° 4 kt1007.1VCTS
21:00 UTC120° 5 kt1007.1
21:05 UTC100° 5 kt1006.8
21:10 UTC170° 5 kt1007.5
21:15 UTC 301008.1BR
21:16 UTC75.271.6230° 21 kt301008.1TS BR
21:20 UTC 16 kt1007.8BR
21:20 UTC71.669.8190° 16 kt301007.8TS BR
21:25 UTC240° 9 kt1007.8BR
21:29 UTC71.669.8210° 13 kt181007.8TS BR
21:30 UTC 15 ktBR
21:35 UTC 14 kt1007.8
21:36 UTC71.669.8250° 13 kt181007.8TS
21:40 UTC240° 7 kt1007.8
21:45 UTC240° 5 kt1008.1
21:49 UTC69.869.8260° 8 kt1007.8VCTS
21:50 UTC260° 8 kt1007.8
21:55 UTC270° 7 kt1008.1
21:56 UTC7070270° 6 kt1008.1VCTS
22:00 UTC280° 5 kt1008.5
22:03 UTC69.869.8320° 4 kt1008.8VCTS
22:05 UTC320° 4 kt1008.8
22:10 UTC300° 4 kt1008.8
22:15 UTC280° 5 kt1008.1
22:20 UTC280° 5 kt1008.1
22:24 UTC71.669.8280° 4 kt1008.1
22:25 UTC270° 2 kt1008.1
22:30 UTC260° 4 kt1008.5
22:35 UTC270° 4 kt1008.5
22:40 UTC280° 2 kt1008.5
22:45 UTC310° 2 kt1008.5
22:50 UTC0° 0 kt1008.5

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Green Bay radar (KGRB), 127 km away, was scanning. The volume nearest the touchdown began at 20:53 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:48 UTCTSTM WND DMG8 E FriendshipAdams, WISEVERAL TREES BLOWN DOWN
20:59 UTCFUNNEL CLOUD2 E ColomaWaushara, WI
21:05 UTCTSTM WND DMGColomaWaushara, WITREES DOWN ON HWY 21 NEAR I-39.
21:15 UTCTSTM WND DMGHancockWaushara, WITREE DAMAGE ON I-39.
21:56 UTCTSTM WND DMG2 Se WeyauwegaWaupaca, WI2 TREES ON POWER LINES. TIME ESTIMATED.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are

The other tornadoes of August 8, 2021

9 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
August 84:36 PM CDTUnratedOsceola, IA0.840
August 84:47 PM CDTEF0Osceola, IA2.450$10,000
August 87:14 PM CDTEF0Butler, MO0.150$15,000
August 88:12 PM CDTUnratedBuena Vista, IA0.320
August 811:00 PM CDTUnratedWebster, IA1.6150
August 811:19 PM CDTUnratedWebster, IA1.7150
August 811:47 PM CDTUnratedWebster, IA1.9160
August 812:02 AM CDTUnratedWebster, IA1.440
August 812:06 AM CDTUnratedWebster, IA0.515

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.